Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this dense fog advisory at Dec 4, 2021, 2:15 PM EST for Franklin County, Florida. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 2:15 PM EST (19:15 UTC)
- Expired
- Dec 4, 2021, 9:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS72 KTAE 041915 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 215 PM EST Sat Dec 4 2021 FLZ115-050200- /O.NEW.KTAE.FG.Y.0021.211204T1915Z-211205T0200Z/ Coastal Franklin- Including the cities of Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, and High Bluff 215 PM EST Sat Dec 4 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Visibility of one-quarter mile or less. * WHERE...Coastal Franklin County, including the Big Bend Scenic Byway. * WHEN...Through this evening. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Sea fog was spreading onto the coast of Franklin County early Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
886 WWUS72 KTAE 050209 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 909 PM EST Sat Dec 4 2021 FLZ115-050830- /O.EXP.KTAE.FG.Y.0021.000000T0000Z-211205T0200Z/ /O.NEW.KTAE.FG.Y.0022.211205T0209Z-211205T1500Z/ Coastal Franklin- Including the cities of Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, and High Bluff 909 PM EST Sat Dec 4 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Visibility of one-quarter mile or less. * WHERE...Coastal Franklin County, including the Big Bend Scenic Byway. * WHEN...Through Sunday morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ FLZ015>019-026>029-034-118-127-128-134-GAZ158>160-050830- /O.NEW.KTAE.FG.Y.0022.211205T0209Z-211205T1500Z/ Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty- Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie- Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Thomas-Brooks-Lowndes- Including the cities of Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Econfina, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, and Valdosta Regional Airport 909 PM EST Sat Dec 4 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Visibility of one-quarter mile or less. * WHERE...The Florida Big Bend and Thomas, Brooks, and Lowndes * WHEN...Through Sunday morning * IMPACTS...Hazardous driving conditions due to low visibility PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ALZ065>069-FLZ007>014-108-112-114-GAZ120>131-142>148-155>157-161- 050830- /O.NEW.KTAE.FG.Y.0022.211205T0600Z-211205T1500Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- South Walton-Coastal Bay-Coastal Gulf-Quitman-Clay-Randolph- Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early- Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole-Decatur- Grady-Lanier- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, Saint Joe Beach, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Courthouse, Lakeland, and Teeterville 909 PM EST Sat Dec 4 2021 /809 PM CST Sat Dec 4 2021/ ...DENSE FOG ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 10 AM EST /9 AM CST/ SUNDAY... * WHAT...Visibility of one-quarter mile or less. * WHERE...The Florida Panhandle, Southeast Alabama, and Southwest Georgia. * WHEN...Late tonight through Sunday morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this dense fog advisory went out at Dec 4, 12:25 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 4, 12:25 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1225 PM EST Sat Dec 4 2021
.AVIATION...
[Through 18Z Sunday]
Dense fog, and low CIGs will once again develop Sunday morning
that will impact all terminals across the region. The low
visibilities and CIGs will drop to IFR to LIFR restrictions,
which are expected to initially develop around midnight across all
terminals. These restrictions are expected to linger through the
mid to late morning at most terminals, with DHN possibly breaking
out earlier than most. Just prior to these conditions and after,
all terminals can expect VFR conditions.
&&
.PREV DISCUSSION [1128 AM EST]...
.NEAR TERM [Through Tonight]...
Surface high pressure will continue to sit directly over the
forecast area through this evening. This will lead to light winds
and stable conditions. Meanwhile, the boundary layer is somewhat
moist, with dewpoints in the 50s and lower 60s. This will again
be a potent setup for nighttime fog formation.
.SHORT TERM [Sunday Through Monday]...
We will be under a trough of low pressure in the upper levels,
but still under the influence of a surface high on Sunday morning.
Fog will appear likely once again to develop during the early
morning hours for Sunday. The fog should lift by mid morning on
Sunday with clearing skies through the day.
The weather makes a turn on Monday with a nearby cold front from
a surface low expected to be over the Great Lakes region by
Monday. The front looks to dissipate while passing through our
CWA. Although, ahead of the front, moisture advection will
increase our dewpoint temperatures to the mid 60s and cloudy skies
expected. PoPs for the short term are really for Monday with
less than 30% chance for our SE Alabama and western Panhandle
counties.
Temperatures Sunday night into Monday morning will be in the mid
50s to upper 50s to low 60s along the coast. Sunday's high
temperatures will be in the low-mid 70s and Monday's highs will be
in the upper 70s.
.LONG TERM [Monday Night Through Saturday]...
In the Long Term, the trough will flatten a little for Tuesday
before it is reinforced on Wednesday. Wednesday will be our best
chance for showers and thunderstorms with PoPs from 50% in the SE
Big Bend to about 70% west of Apalachicola. There is potential for
some storms to be marginally severe. PoPs will remain in the
forecast through the end of the term but will remain at 40% or
less for now. The system from Wednesday will provide a moist
environment through the rest of the week. This will keep our skies
mostly cloudy and prevent us from cooling off much during the
overnight hours. Although it is a little far out, long term models
agree about a cold front approaching on Saturday into Sunday that
will bring another round of rain.
High temperatures for the term will be in the upper 60s to low
70s and the Low temperatures will be in the upper 50s warming to
the mid 60s by the end of the term.
.MARINE...
Observations from offshore buoys and observing platforms shows
merely light air this morning, with winds of 5 knots or less. As
such, wave heights are observed to be under one foot, and cameras
onboard the buoys are showing a glassy sheen on the small wave
that exist. From a wind and wave standpoint, these conditions are
about as benign as it gets. What is concerning is the potential
for fog. Fog this morning overspread a good bit of Apalachee Bay
and the Panhandle beaches. Fog will likely dissipate early this
afternoon, but more fog is expected to develop tonight over the
cooler nearshore waters.
From CWF Synopsis...Dense fog will affect the cooler nearshore
waters of Apalachee Bay until early this afternoon. By Sunday
morning, the main region for fog should be the eastern half of
Apalachee Bay. Otherwise, high pressure will be centered directly
over the waters through this evening, leading to merely light
breezes. Winds will transition to the south and southeast on
Sunday while freshening. A cold front is set to enter the waters
on Monday night but then quickly dissipate on Tuesday. Dissipation
will come with a quick turn to southeasterly breezes.
.FIRE WEATHER...
The early morning balloon sounding from Tallahassee showed the
base of a strong subsidence inversion around 2,800 feet. This will
put a hard cap at that level on the rise of smoke. In combination
with weak transport winds, generally poor smoke dispersion is
forecast this afternoon and again on Sunday. Otherwise, widespread
areas of dense fog will again develop late tonight, lingering a
few hours past sunrise on Sunday.
.HYDROLOGY...
No flooding is expected for the next 7 days. Rivers are currently
running near base flow, so they will be able to handle the chance
of rain around the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 52 74 55 77 60 / 0 0 0 10 10
Panama City 57 72 61 76 62 / 10 0 0 10 20
Dothan 52 74 58 76 56 / 0 0 0 20 20
Albany 50 74 55 77 57 / 0 0 0 10 10
Valdosta 52 74 54 77 60 / 0 0 0 0 10
Cross City 52 76 54 76 59 / 0 0 0 0 0
Apalachicola 56 71 60 74 63 / 0 0 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Dense Fog Advisory until 1 PM EST /noon CST/ this afternoon for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...Haner
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Bunker
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...MontgomeryThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 9:27 PM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Dec 4, 7:26 AM EST | Marine Dense Fog Advisory | TAE | 6 hr | |
| Dec 4, 2:09 PM EST | Marine Dense Fog Advisory | TAE | 24 hr |
Nearby
Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.